MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML SM STATURE 15.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML SM STATURE 15.0MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-01-150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Adhesion(s) (1695); Calcium Deposits/Calcification (1758); Fall (1848); Foreign Body Reaction (1868); Bone Fracture(s) (1870); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Pain (1994); Weakness (2145); Injury (2348); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records it was indicated that on post revision, the patient experienced hyponatremia with a sodium level of 133 mmol/l and blood loss anemia with a hemoglobin of 8.4 gm/dl and hematocrit of 25.3%.The patient was administered 2 units of packed red blood cells.Hyponatremia was treated with a restriction of free water intake of 1800cc/day and encouraged intake of electrolyte water and soups.Electrolytes were to be re-checked in 1-2 weeks at rehab.Doi: (b)(6) 2005 (cup).Doi: (b)(6) 2018 (head, liner, stem).Dor: none reported.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of medical records, visit notes on (b)(6) 2018 reported that the patient complaints of right hip, thigh, and groin pain.After review of medical records, the patient had performed multiple surgeries on the right hip.On (b)(6) 2019, the patient had a rotational event to her femur and it broke and she fell.Then was revised for periprosthetic femur fracture, right, previous right hip replacement with significant trochanteric bursitis, contracture of right hip and complete wound right hip.Operative notes reported that patient had a large amount of fluid and a large trochanteric bursa.There was an implantation of large locking plate and screws.No implants removed.On (b)(6) 2019, the patient undergone revision femoral stem with proximal femoral replacement.Operative procedure performed, biopsy and frozen section right hip; removal right femoral plate; proximal femoral resection; revision femoral stem with proximal femoral replacement; resection heterotropic ossification; and abductor imbrication right hip.On (b)(6) 2019, the patient complained for dislocation, then was revised for right hip open reduction acetabular liner revision; scar excision and closure.It was also indicated that patient was positive on leg length discrepancy.Doi: doi: (b)(6) 2005 (cup).Doi: (b)(6) 2018 (head, liner, stem).Dor: (b)(6) 2019 (stem, head).Dor: (b)(6) 2019 (liner).Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.H10 additional narrative: h6 patient code: no code available (3191) was used to capture device revision or replacement, bursitis, and limb asymmetry.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Event or Problem Description
Additional information received stated that the patient was last seen on (b)(6) 2019 and stated that hands and legs buckle when walking.By buckle means legs are weak.Weakness of both lower extremities, gait abnormality, and weight loss.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a5 (ethnicity,race) and b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.

Brand Name
AML SM STATURE 15.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10135712
Report Number1818910-2020-13527
Device Sequence Number19561070
Product Code JDI
UDI-Device Identifier10603295058250
UDI-Public10603295058250
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1554-01-150
Device Catalogue Number155401150
Device Lot NumberHN3752
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/15/2020
07/22/2020
09/10/2020
09/16/2020
10/16/2020
10/21/2020
12/10/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/16/2020
07/27/2020
09/21/2020
10/01/2020
10/28/2020
11/03/2020
12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX52OD.; DELTA CER HEAD 12/14 36MM +1.5.; UNKNOWN HIP ACETABULAR CUP.; ALTRX NEUT 36IDX52OD; DELTA CER HEAD 12/14 36MM +1.5; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR